Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Want to gain weight. Do I need any check up? Should I take Liv52?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
First of all i don't know which category question is this that i am going to ask.
My age is 25 , single height is 5,11 weight is 51 kg only.
i want weight gain i am very thing and don't look good , i feel very bad ,
what kind of problem can be in my body that m not growing , even i have user a branded gainer also ,
i read on internet that i may be i have digest problem , what do you say do i need to get any check up ?
what about liv 52 should i take ?
or any other medicine for digest properly and gain my weight that set my digest system and give my gain.

please guide me i am very serious i want gain my weight before marriage ,
Posted Tue, 22 May 2012 in Weight & Lifestyle
Answered by Dr. Jasvinder Singh 19 minutes later
Thanks for posting your query.

I can understand your concern for weight gain. Sometimes malbasorption syndrome can cause less weight gain. This could be due to decreased intake or decreased absorption of nutrients.

It is true that GI system problems which can cause decrease absorption of nutrients can attribute to less weight gain. It can be due to decrease in protein, called intrinsic factor, helps your intestines absorb vitamin B12. This protein is released by cells in the stomach. When the stomach does not make enough intrinsic factor, the intestine cannot properly absorb vitamin B12.

Regarding the investigations, you can get a complete blood count and your vitamin B12 levels checked. You can take liv 52, but take it under your doctor’s advice. To gain weight, a good balanced diet with fruits, vegetables, proteins, milk and yoghurt, cereals etc is required to be taken daily. The other thing you can do is exercise regularly like swimming, cycling or jogging. You can also join a gym as appetite increases after exercising.

Exercise is of paramount importance because it releases endorphins from the body. Do not indulge in any drinking or substance abuse. Weight gain requires eating calorie-rich but also nutrient-rich foods -- not just high-calorie foods with lots of fat, sugar, or empty calories. Try to eat six times a day, with each meal (or at least three of them) containing protein, starch, vegetables, and fat.

Foods highest in calories and nutrients are foods with fats, especially plant fats. Plant fats such as nuts, peanuts, seeds, peanut butter, almond butter, avocados, hummus, and oils are great sources of healthy fats loaded with nutrients and calories. Eat nuts by the handful or sprinkle them on top of soups, salads, cereal, desserts, and casseroles for added protein, fiber, healthy fat, and calories. Foods XXXXXXX in vitamin B 12 are meat, poultry, shellfish, eggs, and dairy products. You can have more of these products.

All these measures can help you gain weight. There are no safe medicines for weight gain and they are not without side effects. Rather than having them you should follow the above mentioned advice.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Want to gain weight. Do I need any check up? Should I take Liv52? 8 days later
Hello sir ..
Please see my test reports of complete blood checkup and b12 level checked as you said me to test . and tell me what should i do next.I have uploaded reports.

Answered by Dr. Jasvinder Singh 24 hours later
Thanks for writing back to me.
I have seen the test reports. The serum B12 levels are low normal. Our target is to keep the vitamin B12 levels above 650.

Hence, I'll suggest consulting a physician and seeking an opinion for the same. Generally, intramuscular injections of B12 are much better than the oral formulations as the absorption of the B12 is not very good from the intestine.

You also need to take a course of anthelminthic (worm killing drugs) drugs as worm infestation if the intestine is also an important cause of B12 deficiency. I sincerely hope that helps. Take care.
Above answer was peer-reviewed by
Follow-up: Want to gain weight. Do I need any check up? Should I take Liv52? 6 hours later
Thanks for your valuable reply sir , i have one more problem of less beard on my face.
please let me know about this problem , i am 25 + now and i have very less beard on my face and it do not grow. i read some articles that say harmonies problem in our body . can you please tell me about this problem what is the reason to not grow my beard and what kind of test i need if any .
Answered by Dr. Jasvinder Singh 24 hours later

Thanks for writing back.

It is true that less beard growth can be due to low hormone levels as testosterone, androstenidione, hair roots, alopecia universalis, resistance of hair roots to normal level of male hormones, zinc deficiency and defects of hair shaft With increased fragility.

Investigations which need to be done are hormone tests , growth factors & other biochemistry and complete male hormone profile. You can get these tests done after consulting an endocrinologist.

Hope this answers your query.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor